MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229706
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the electrode check kept x for both channel.User changed to another patient interface, but still x for both channels.There was a procedure delay of 10 minutes.The procedure was completed with the reported product.The patient status is reported as alive with no injury.Additional information received, reported that the electrodes failed immediately after intubating the emg tube.The electrodes were interchanged to channel 3 and 4 but still the issue could not be resolved.
 
Additional Manufacturer Narrative
H3: analysis found visually, the packaging carton was somewhat damaged when returned.The packaging carton contained an open pouch with a size 6 trivantage tube.There were traces of contamination found at the distal end of the tube.There was a white tape wrapped around the tube near the clamp shell.There were small voids found in a blue electrode trace pad.When returned, the tube was missing harness, it was cut off.The remaining portion of harness (ends) was stripped off for continuity check.Electrically, the resistance from end to end shall be less than 200 ohms, and the actual measurements were red (19.9 ohms), red with white stripe (10.7 ohms), blue (32.2 ohms), and blue with white stripe (11.5 ohms), all within specification.Functional testing was not possible due to the tube damage (harness cut off).Additionally, a syringe was used to inject 15cc of air into the cuff, and the cuff inflated/deflated with no issues.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21907053
Report Number1045254-2025-01194
Device Sequence Number8713297
Product Code ETN
UDI-Device Identifier00643169782587
UDI-Public00643169782587
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model Number8229706
Device Catalogue Number8229706
Device Lot Number0224898854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0743-2022
Patient Sequence Number1
Patient SexFemale